Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Quasi-stationary airfoil theory in subsonic compressible flow

Author: John W. Miles
Journal: Quart. Appl. Math. 8 (1951), 351-358
MSC: Primary 76.1X
DOI: https://doi.org/10.1090/qam/38195
MathSciNet review: 38195
Full-text PDF

Abstract | Similar Articles | Additional Information

Abstract: A solution of the integral equation for an oscillating, two-dimensional, thin airfoil in a compressible flow (subsonic and inviscid) is obtained by retaining only first order terms in frequency. The results are applied to the calculation of the damping derivative of a tail in rotary motion about a forward center, and it is shown that the damping is considerably less than that calculated on the basis of stationary airfoil theory. A brief investigation of induction effects shows this reduction to be considerably less for a wing of finite aspect ratio.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.1X

Retrieve articles in all journals with MSC: 76.1X

Additional Information

DOI: https://doi.org/10.1090/qam/38195
Article copyright: © Copyright 1951 American Mathematical Society

American Mathematical Society